Jump to content

Scared out of my wits - need to vent


hippopotamus
 Share

Recommended Posts

While looking for more info on how to succesfully taper off Seroquel, I just read this post: http://www.madinamerica.com/2012/06/after-seroquel/

 

in which the writer writes about the unbearable and seemingly progressive photosensitivity she developed when she stopped taking seroquel. It sent me instantly into a state of shock and now I'm just scared out of my wits about it.

 

I know that not everyone getting of this stuff develops this condition, but right now I just feel like I have been diagnosed with an untreatable disease which can lead to very debilitating conditions if you are amongst the 'lucky ones'and I feel so scared..

Have been on Seroquel XR from 2008. Dosages have fluctuated quite a bit. Rough guess: I've been on 250-300-350-400-450-500 mg from 2009-summer 2012. Started tapering july 2012 with cuts of 50 mg. By then I had been on 450 mg for a while. October 2012: 200 mg. Due to flu-like WD reinstated to 250 mg nov 12th.

Link to comment
Share on other sites

Does anyone have any thoughts on the recommendations of this lady? To me she seems a bit to optimistic... but is there truth in the recommendations she makes?

 

http://holisticpsychiatrist.com/2010/05/06/five-easy-tips-on-how-to-withdraw-from-antipsychotics-safely/

Have been on Seroquel XR from 2008. Dosages have fluctuated quite a bit. Rough guess: I've been on 250-300-350-400-450-500 mg from 2009-summer 2012. Started tapering july 2012 with cuts of 50 mg. By then I had been on 450 mg for a while. October 2012: 200 mg. Due to flu-like WD reinstated to 250 mg nov 12th.

Link to comment
Share on other sites

  • Administrator

Hello, hippo.

 

Yes, hypersensitivities of various kinds are common with psychiatric drug withdrawal.

 

The author of the MadinAmerica article is very active on Facebook. You might ask her how she recovered.

 

Alice Lee-Bloem's advice http://holisticpsychiatrist.com/2010/05/06/five-easy-tips-on-how-to-withdraw-from-antipsychotics-safely/ about preserving sleep and tapering with liquid medications is sound.

 

In my opinion, her supplement recommendations are at best harmless. Any type of ingested GABA supplementation, for example, does not get past the blood-brain barrier.

 

I have never heard of any other doctor doing this:

Most importantly, the “step-down process of withdrawal”: when lowering an antipsychotic medication that affects many different neurotransmitter subtypes, such as Zyprexa, it is important to use a “step-down process,” tapering down the antipsychotic through the use of another antipsychotic that affects fewer receptor sites. For example, when tapering down on Zyprexa, gradually increase the dosage of Seroquel. Once the individual is only on Seroquel and has safely and completely weaned off of Zyprexa, then gradually taper the dosage of Seroquel while gradually increasing the use of liquid Haldol. Once the individual has transitioned to Haldol and has completely been weaned off Seroquel, then very gradually lower Haldol. All the while, the individual should be using supplements and energy medicine to facilitate the recovery process. Tapering off Haldol, the last step of the “step-down process” will be a lot easier to accomplish successfully than coming directly off of Zyprexa.

All of the other antipsychotics she suggests to "step down" have the same or worse side effects as Seroquel, and switching drugs incurs other unnecessary risks of triggering adverse effects or withdrawal symptoms.

 

In general, Dr. Lee-Bloem seems to get the concept of gradual tapering, but I feel uneasy with any of her other recommendations.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

I know Nancy...

what she is dealing with is truly horrible...she's also the only person I've encountered among most likely 100s who've come off seroquel who has had that particular tragic result.

 

I don't recommend that shrink. I worked with her. She's dangerous and most of her methods are just part of her dogma as far as I can tell...none of it helped me and she almost killed me. I sadly know of another woman who also felt her life was threatened in her care.

 

hippo...hang on...coming off seroquel is doable...take your time...keep the 10% (or less rule) going and you'll manage.

 

I, too, came off of seroquel.

Everything Matters: Beyond Meds 

https://beyondmeds.com/

withdrawn from a cocktail of 6 psychiatric drugs that included every class of psych drug.
 

Link to comment
Share on other sites

and no...she (the shrink named above) does not get the slow taper thing...not really...she thinks she knows when to jump folks off drugs (intuitively) and she cold turkeys them to very dangerous results.

Everything Matters: Beyond Meds 

https://beyondmeds.com/

withdrawn from a cocktail of 6 psychiatric drugs that included every class of psych drug.
 

Link to comment
Share on other sites

Thank you guys! Thanks for the valuable info and thanks for the 'heads up'. I really needed that.

Have been on Seroquel XR from 2008. Dosages have fluctuated quite a bit. Rough guess: I've been on 250-300-350-400-450-500 mg from 2009-summer 2012. Started tapering july 2012 with cuts of 50 mg. By then I had been on 450 mg for a while. October 2012: 200 mg. Due to flu-like WD reinstated to 250 mg nov 12th.

Link to comment
Share on other sites

I'm another one who thinks that psychiatrists practices look dodgy.

pregan taper 600mg down to 240mg, daily cuts since xmas

valium, just over 75mg, tapering 0.1 a day, will keep this more udated, cos amounts going down

i have borderline personality, chronic ptsd, and suspected adhd and substance misuse as a symptom, which i am addressing with help of medical staff, drugs agencies & mh sta

Link to comment
Share on other sites

?Gia, you know Nancy? she worte that piece over a year ago now, has she seen any improvements in her condition over the past year

 

If not wtih er sight then with any other symptoms?

damaged by citalopram - severe suffering for 3 years now...no improvement

 

akathsiia, pgad, dp/dr, terror, and so SO many more daily

 

severly disabled and lost everything

Link to comment
Share on other sites

  • Administrator

Nancy is on Facebook, you can find out the details directly from her.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

I have searched fro her using her full name and variations but its coming up with no results, can anyone let me know what to search for? Thanks

damaged by citalopram - severe suffering for 3 years now...no improvement

 

akathsiia, pgad, dp/dr, terror, and so SO many more daily

 

severly disabled and lost everything

Link to comment
Share on other sites

  • Administrator

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

Im friends with her on facebook and talked to her on the phone before. Shes a very nice helpful lady.

http://survivingantidepressants.org/index.php?/topic/2895-antoinette-lexapro-withdrawal/page__p__31234__hl__antoinette__fromsearch__1#entry31234

 

Lexapro for 10 years

Cold turkeyed in April 2012

Reinstated and had severe adverse reaction in may of 2012

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy